How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Norm S. Your Own Question
Dr. Norm S.
Dr. Norm S., Board Certified OB/GYN
Category: OB GYN
Satisfied Customers: 11244
Experience:  Over 30 years of experience in OB/GYN practice, including teaching students. Fellow of American Board of Obstetrics and Gynecology.
13711182
Type Your OB GYN Question Here...
Dr. Norm S. is online now
A new question is answered every 9 seconds

Why does my urinary tract infection keep coming back?

This answer was rated:

Why does my urinary tract infection keep coming back even with meds? It clears up and comes back with a week of the end of the prescription.
Are you having sex? Have you had a urologic evaluation? How long has this been going on? Thank you.
Customer: replied 7 years ago.

No, I am not having sex. No urlogic evaluation.

I have been having burning sensation off and on since December of 2009.

If a urine culture confirms that a urinary infection is back a week after finishing the medication, there is something wrong that needs to evaluated. If the infection is from bacteria that are resistant to the antibiotic you've been taking, then you need a different antibiotic. If that's not the case, there is something wrong with your urinary system. Perhaps you're not emptying your bladder completely, making you more susceptible to infection. Perhaps you have a diverticulum (outpouching) from your urethra which is a source of infection. In any case, I think you need an evaluation, probably by a urologist, which would include looking into your bladder (cystoscopy) to find the reason for your recurrent infections. Best regards.
Dr. Norm S. and other OB GYN Specialists are ready to help you